Ross Willard's Publications and Preprints

Preprints

a. G. Horváth, J. Lawrence and R. Willard, The complexity of the equation solvability problem over finite rings, preprint (pdf), August 2017 version.
b. J. Shallit and R. Willard, Kuratowski's Theorem for two closure operators, 2011, arXiv:1109.1227

Publications

55. M. Bodirsky, A. Mottet, M. Olšák, J. Opršal, M. Pinsker and R. Willard, Topology is relevant (in the infinite-domain dichotomy conjecture for constraint satisfaction problems), LICS 2019, 34th Annual ACM/IEEE Symposium on Logic in Computer Science (LICS), 2019, arXiv:1901.04237
54. G.F. McNulty and R. Willard, Congruence meet-semidistributive locally finite varieties and a finite basis theorem, Algebra Universalis, 79 (2018), article 44, 20 pages. preprint (pdf), Jan. 2018 version.
53. B. A. Davey, J. G. Pitkethky and R. Willard, New-from-old full dualities via axiomatisation, Ann. Pure Appl. Logic, 169 (2018), 588-615. arXiv:1511.03001
52. K. Kearnes, Á. Szendrei and R. Willard, Simpler Maltsev conditions for (weak) difference terms in locally finite varieties, Algebra Universalis, 78 (2017), 555-561. DOI:10.1007/s00012-017-0475-7. preprint (pdf), March 2017 version.
51. L. Barto, A. Krokhin and R. Willard, Polymorphisms, and how to use them (survey), in The Constraint Satisfaction Problem: Complexity and Approximability, A. Krokhin and S. Živný, Eds. Dagstuhl Follow-Ups, Volume 7, 1-44, 2017. Dagstuhl website
50. K. Kearnes, Á. Szendrei and R. Willard, A finite basis theorem for difference-term varieties with a finite residual bound, Trans. Amer. Math. Soc. 368 (2016), 2115-2143. preprint (pdf), July 2014 version.
49. M. Kozik, A. Krokhin, M. Valeriote and R. Willard, Characterizations of several Maltsev conditions, Algebra Universalis 73 (2015), 205-224. preprint (pdf), June 2014 version.
48. M. Valeriote and R. Willard, Idempotent n-permutable varieties, Bull. London Math. Soc. 46 (2014), 870-880, doi: 10.1112/blms/bdu044. preprint (pdf), March 2014 version.
47. W. Bentz, B. Davey, J. Pitkethky, R. Willard, Dualizability of automatic algebras, J. Pure Appl. Algebra 218 (2014), 1324-1345. arXiv:1210.1475
46. L. Barto, M. Kozik, and R. Willard, Near unanimity constraints have bounded pathwidth duality, 27th Annual ACM/IEEE Symposium on Logic in Computer Science (LICS 2012), 125--134, DOI 10.1109/LICS.2012.24. Preprint (with appendix) (pdf)
45. B. A. Davey, J. G. Pitkethly, and R. Willard, The lattice of alter egos, Internat J. Algebra Comput. 22 (2012), 1250007 (36 pp.) Preprint (pdf)
44. R. Willard, Testing expressibility is hard, in D. Cohen (Ed.): CP 2010, LNCS 6308, 9-23, 2010. Preprint (pdf)
43. P. Idziak, P. Marković, R. McKenzie, M. Valeriote, and R. Willard, Tractability and learnability arising from algebras with few subpowers, SIAM J. Comput. 39 no. 7 (2010), 3023-3037 (electronic). Reprint (pdf)
42. J. Berman, P. Idziak, P. Marković, R. McKenzie, M. Valeriote, and R. Willard, Varieties with few subalgebras of powers, Trans. Amer. Math. Soc. 362 (2010), 1445-1473. Preprint (pdf)
41. G. F. McNulty, Z. Székely and R. Willard, Equational complexity of the finite algebra membership problem, Internat. J. Algebra Comput. 18 (2008), 1283-1319. Reprint (pdf)
40. R. Willard, An overview of modern universal algebra, pp. 197-220 in Logic Colloquium 2004, eds. A. Andretta, K. Kearnes and D. Zambella, Lecture Notes in Logic, vol. 29, Cambridge U. Press, 2008. Preprint (pdf)
39. D. M. Clark, B. A. Davey and R. Willard, Not every full duality is strong!, Algebra Universalis 57 (2007), 375-381. Preprint (pdf)
38. B. A. Davey, J. G. Pitkethly and R. Willard, Dualisability versus residual character: a theorem and a counterexample, J. Pure Appl. Algebra 210 (2007), 423-435. Preprint (pdf)
37. P. Idziak, P. Marković, R. McKenzie, M. Valeriote, and R. Willard, Tractability and learnability arising from algebras with few subpowers, lics, pp. 213-224, 22nd Annual IEEE Symposium on Logic in Computer Science (LICS 2007), 2007. Preprint (pdf)
36. B. A. Davey, M. Haviar and R. Willard, Structural entailment, Algebra Universalis 54 (2005), 397-416. Reprint (pdf)
35. B. A. Davey, M. Haviar and R. Willard, Full does not imply strong, does it? Algebra Universalis 54 (2005), 1-22. Reprint (pdf)
34. R. Willard, The finite basis problem, Contributions to general algebra, vol. 15, 199-206, Heyn, Klagenfurt, 2004. Preprint (pdf)
33. R. Willard, Determining whether V(A) has a model companion is undecidable, Internat. J. Algebra Comput. 14 (2004), 325-355. Preprint (pdf)
32. K. A. Kearnes, E. W. Kiss, Á. Szendrei and R. Willard, Chief factor sizes in finitely generated varieties, Canad. J. Math. 54 (2002), 736-756. Preprint (pdf)
31. D. M. Clark, P. M. Idziak, L. R. Sabourin, Cs. Szabo and R. Willard, Natural dualities for quasivarieties generated by a finite commutative ring, Algebra Universalis 46 (2001), 285-320. Reprint (pdf)
30. R. Willard, Extending Baker's Theorem, Algebra Universalis 45 (2001), 335-344. Reprint (pdf)
29. W. A. Lampe, G. F. McNulty and R. Willard, Full duality among graph algebras and flat graph algebras, Algebra Universalis 45 (2001), 311-334. Reprint (pdf)
28. B. A. Davey and R. Willard, The dualisability of a quasi-variety is independent of the generating algebra, Algebra Universalis 45 (2001), 103-106. Reprint (pdf)
27. R. Willard, A finite basis theorem for residually finite, congruence meet-semidistributive varieties, J. Symbolic Logic 65 (2000), 187-200. Reprint (pdf)
26. J. Hyndman and R. Willard, An algebra that is dualizable but not fully dualizable, J. Pure Appl. Algebra 151 (2000), 31-42. Preprint (pdf)
25. R. Willard, Solution to the Chautauqua Problem, Acta Sci. Math. (Szeged) 65 (1999), 461-467. Preprint (pdf)
24. R. Willard, New tools for proving dualizability, Dualities, Interpretability and Ordered Structures (Lisbon, 1997), eds. J. Vaz de Carvalho and I. Ferreirim, Centro do Álgebra da Universidade de Lisboa, 1999, pp. 69-74. Preprint (pdf)
23. K. A. Kearnes and R. Willard, Residually finite, congruence meet-semidistributive varieties of finite type have a finite residual bound, Proc. Amer. Math. Soc. 127 (1999), 2841-2850. Preprint (pdf)
22. K. A. Kearnes and R. Willard, Finiteness properties of locally finite abelian varieties, Internat. J. Algebra Comput. 9 (1999), 157-168. Preprint (pdf)
21. R. Willard, Two finitely generated varieties having no infinite simple members, Proc. Amer. Math. Soc. 126 (1998), 629-635. Preprint (pdf)
20. J. Lawrence and R. Willard, On finitely based groups and nonfinitely based quasivarieties, J. Algebra 203 (1998), 1-11. Preprint (pdf)
19. R. Willard, Three lectures on the RS problem, pp. 231-254 in Algebraic Model Theory, eds. B. Hart, A. Lachlan and M. Valeriote, NATO ASI Series, Series C: Mathematical and Physical Sciences, vol. 496, Kluwer Academic Publishers, 1997. Preprint (pdf)
18. R. Willard, Tarski's finite basis problem via A(T), Trans. Amer. Math. Soc. 349 (1997), 2755-2774. Preprint (pdf)
17. S. Burris and R. Willard, Problem 17 of Gratzer and Kisielewicz, Algebra Universalis 36 (1996), 573-575. Reprint (pdf)
16. R. Willard, Essential arities of term operations in finite algebras, Discrete Math. 149 (1996), 239-259. Reprint (pdf)
15. R. Willard, On McKenzie's method, Per. Math. Hungarica 32 (1996), 149-165. Preprint (pdf)
14. R. Willard, Hereditary undecidability of some theories of finite structures, J. Symbolic Logic 59 (1994), 1254-1262. Preprint (pdf)
13. M. Valeriote and R. Willard, Discriminating varieties, Algebra Universalis 32 (1994), 177-188. Preprint (pdf)
12. R. Willard, Decidable discriminator varieties with lattice stalks, Algebra Universalis 31 (1994), 177-195. Preprint (pdf)
11. K. Kearnes and R. Willard, Inherently nonfinitely based solvable algebras, Canad. Math. Bull. 37 (1994), 514-521. Preprint (pdf)
10. R. Willard Decidable discriminator varieties from unary classes, Trans. Amer. Math. Soc. 336 (1993), 311-333. Reprint (pdf)
9. M. Valeriote and R. Willard, Some properties of finitely decidable locally finite varieties, Internat. J. Algebra Comput. 2 (1992), 89-101. Preprint (pdf)
8. R. Willard, Homogeneous locally finite varieties, Algebra Universalis 29 (1992), 301-302. Reprint (pdf)
7. M. Valeriote and R. Willard, A characterization of congruence permutable locally finite varieties, J. Algebra 140 (1991), 362-369. Preprint (pdf)
6. R. Willard, Varieties having Boolean factor congruences, J. Algebra 130 (1990), 130-153. Reprint (pdf)
5. R. Willard, Congruence lattices of powers of an algebra, Algebra Universalis 26 (1989), 332-340. Reprint (pdf)
4. R. Willard, A note on indecomposable lattices, Algebra Universalis 26 (1989), 257-258. Reprint (pdf)
3. R. Willard, Mn as a 0,1-sublattice of ConA does not force the term condition, Proc. Amer. Math. Soc. 104 (1988), 349-356. Reprint (pdf)
2. S. Burris and R. Willard, Finitely many primitive positive clones, Proc. Amer. Math. Soc. 101 (1987), 427-430. Reprint (pdf)
1. M. H. Albert and R. Willard, Injectives in finitely generated universal Horn classes, J. Symbolic Logic 52 (1987), 786-792. Reprint (pdf)